Alert archive / Oklahoma / Special Weather Statements in 2010

Special Weather Statement, NWS Tulsa, OK

August 7, 2010Sequoyah County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 7, 2010, 3:01 PM CDT for Sequoyah County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2010, 3:01 PM CDT (20:01 UTC)
Expired
Aug 7, 2010, 4:00 PM CDT
In force
59 min
Issued by
NWS Tulsa, OK

County Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 30 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WWUS84 KTSA 072001
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT SAT AUG 7 2010

OKZ072-076-072100-
LE FLORE OK-SEQUOYAH OK-
301 PM CDT SAT AUG 7 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN SEQUOYAH

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN LE FLORE

AT 301 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF GANS...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SALLISAW...GANS...MULDROW...ROLAND...SPIRO
AND POCOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3523 9446 3523 9478 3530 9481 3534 9481
      3536 9484 3550 9490 3554 9447
TIME...MOT...LOC 2001Z 251DEG 10KT 3534 9471

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:08 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Aug 7, 12:08 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1208 PM CDT SAT AUG 7 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
FOR THE 18Z TAFS... HAVE INCLUDED VCTS FOR EXPECTED SCATTERED
CONVECTIVE ACTIVITY THIS AFTERNOON FOR WESTERN ARKANSAS SITES AND
KMLC IN OKLAHOMA. CEILINGS SHOULD REMAIN IN THE MVFR CATEGORY OR
BETTER AT ALL SITES. PRECIPITATION IS EXPECTED TO DIMINISH AFTER
SUNSET... WITH VFR CONDITIONS PREVAILING AT ALL SITES FOR THE
REMAINDER OF THE FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1038 AM CDT SAT AUG 7 2010/

..UPDATE...

DISCUSSION...
HAVE SENT OUT SEVERAL UPDATES TO THE FORECAST THIS MORNING TO
ADDRESS CHANGING WEATHER CONDITIONS. RAINFALL ACROSS PORTIONS OF
EASTERN OKLAHOMA HAS BEEN QUITE PERSISTENT... SO POPS HAVE BEEN
UPDATED. CONDITIONS AND CURRENT TRENDS INDICATE THAT FORECAST
MAXIMUM TEMPERATURES ALSO NEEDED TO BE LOWERED ACROSS THE REGION.
OF COURSE THIS LOWERED FORECAST AFTERNOON HEAT INDEX VALUES AS
WELL. LATEST UPDATED PRODUCTS HAVE JUST BEEN SENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WATCH FROM 7 AM SUNDAY TO 7 PM TUESDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...EXCESSIVE HEAT WATCH FROM 7 AM SUNDAY TO 7 PM TUESDAY FOR ARZ019-
     ARZ020-ARZ029.

&&

AVIATION...06
Hazardous weather outlook, Aug 7, 12:54 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1254 PM CDT SAT AUG 7 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1254 PM CDT SAT AUG 7 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A WEAK DISTURBANCE ALOFT WILL TRAVERSE THE REGION THIS AFTERNOON.
WITH MOIST AND UNSTABLE CONDITIONS AND NUMEROUS SURFACE BOUNDARIES
IN PLACE... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.
THIS ACTIVITY IS EXPECTED TO BE LOCATED MAINLY ALONG AND SOUTH OF A LINE
FROM MCALESTER TO FAYETTEVILLE. SOME STORMS COULD BE STRONG...
WITH DAMAGING WINDS... HAIL... AND HEAVY RAINFALL.

AREAS NOT EXPERIENCING RAINFALL WILL BE HOT AND HUMID...
ESPECIALLY THOSE AREAS RECEIVING AFTERNOON SUNSHINE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE MAIN STORY OVER THE NEXT WEEK WILL BE THE RETURN OF
DANGEROUSLY HOT AND HUMID WEATHER... WITH AFTERNOON HEAT INDICES
REACHING OR EXCEEDING 105 ACROSS MUCH OF THE AREA EACH DAY. A FEW
AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY
AND MONDAY... MAINLY IN THE HIGHER TERRAIN OF SOUTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 7, 3:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT SAT AUG 7 2010

OKZ072-076-072100-
LE FLORE OK-SEQUOYAH OK-
301 PM CDT SAT AUG 7 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN SEQUOYAH

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN LE FLORE

AT 301 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF GANS...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SALLISAW...GANS...MULDROW...ROLAND...SPIRO
AND POCOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3523 9446 3523 9478 3530 9481 3534 9481
      3536 9484 3550 9490 3554 9447
TIME...MOT...LOC 2001Z 251DEG 10KT 3534 9471

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 6:40 AM CDTAreal Flood AdvisoryTSACraig2 hr
Aug 7, 3:18 PM CDTExcessive Heat WarningTSACraig, Creek, Haskell, Latimer, McIntosh, Mayes and 11 more9 days
Aug 7, 3:18 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Delaware, Haskell and 10 more9 days
Aug 7, 6:02 PM CDTSpecial Weather StatementTSAChoctaw43 min
Aug 7, 3:33 PM CDTSpecial Weather StatementTSASebastian57 min
Aug 7, 4:56 PM CDTAreal Flood AdvisoryTSACrawford, Franklin2 hr

Nearby

Special Weather Statements in Oklahoma, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.